Abstract Title:

Very early onset steroid-induced avascular necrosis of the hip and knee in a patient with idiopathic thrombocytopenic purpura.

Abstract Source:

Intern Med. 2008;47(22):1989-92. Epub 2008 Nov 17. PMID: 19015614

Abstract Author(s):

Necmettin Yildiz, Fusun Ardic, Saadet Deniz

Article Affiliation:

Physical Medicine and Rehabilitation, Pamukkale University, Denizli, Turkey.

Abstract:

Avascular necrosis (AVN) is a devastating adverse effect of steroid therapy rarely reported in idiopathic thrombocytopenic purpura (ITP). We describe a 64-year-old woman with progressive left knee and hip pain for 30 days resulting with the inability to ambulate. After she had been diagnosed ITP pulse steroid treatment was started in the department of Hematology. Two weeks later she described left knee and left hip pain. On physical examination, motion in her left knee and hip was severely painful without inflammation but range of motion was not limited. Magnetic resonance imaging showed multiple bony infarcts in the proximal femur, distal femur and proximal tibia, consistent with AVN. This case report is the first to define concurrent hip and knee AVN at a very early stage due to steroid use in a patient with ITP.

Study Type : Human Study

Print Options


Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.